Have Questions? Call Us Toll Free (877) 880-5251

Accutane linked to higher risk of eye problems

People who take a widely-prescribed acne drug to treat severe forms of acne are twice as likely to develop eye problems ranging from pink eye to dry eye. The drug is isotretinoin and is sold under the brand names of Roaccutane, Claravis, and Amnesteem. Researchers at the Tel Aviv Medical Center evaluated data on 15,000 users and non-users of the prescription drug. What they discovered is that 14 percent of those taking isotretinoin sought treatment for eye conditions within a year of starting the medication compared to only 7 percent of their acne-free counterparts and 9.6 percent of those who had acne but never took isotretinoin. The risk of eye problems are among many adverse side effects associated with taking isotretinoin and it is recommended that patients see an ophthalmologist before they take it and then every three months for the first year they are on the medication to help prevent any damage being done to the eyes.*

Search VisiVite